MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C0R37, 15X100 KII OPT ZTHR 6/BX; GCJ

APPLIED MEDICAL RESOURCES C0R37, 15X100 KII OPT ZTHR 6/BX; GCJ
Model Number C0R37
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event product was returned to applied medical for evaluation with one (1) rubber fragment.Upon inspection, engineering noted fragmentation of an internal rubber component of the seal.The rubber fragment returned matched the missing portion on the seal.The likely root cause of the damage to the seal is an instrument.Applied medical's instructions for use states that "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.This report is being filed as a result of a re-review of applied medical complaints received between june 1, 2014 and may 31, 2016.This retrospective review was associated with a quality management system (qms) compliance action plan developed and presented to fda to address an april 10, 2015 warning letter.Applied medical has revised its mdr reporting criteria to be more conservative and has improved complaint handling and mdr reporting processes.The reviews ensured that recent reportable events were appropriately identified and reported to the designated regulatory authority(ies).This report, which represents the initial and final reports combined, is being submitted based on the findings of that retrospective review.In accordance with 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.
 
Event or Problem Description
Sleeve gastrectomy - "surgeon entered the trocar with a egiaustnd stapler with a 60 black seamguard.Upon entry the surgeon noticed that a small part of the inner black seal of the trocar came off and fell into the patient.The surgeon noticed this and retrieved the seal from the patient and swapped the trocar for a new one.2nd contact: (b)(6)." patient status - unharmed.

Brand Name
C0R37, 15X100 KII OPT ZTHR 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 90688
MDR Report Key6372562
Report Number2027111-2017-01263
Device Sequence Number10936345
Product Code GCJ
UDI-Device Identifier00607915116422
UDI-Public(01)00607915116422(17)170225(30)01(10)1216657
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2017
Device Model NumberC0R37
Device Catalogue Number101064201
Device Lot Number1216657
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2016
Initial Report FDA Received Date03/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1